Product Type: Beechams in Health Therapies / Treatments
Newest Review: ... are easy to spot when you are looking for them, on the front of the box it tells you they contain Paracetamol and Phenylephrine and they... more
I'm sick; can I be cured by this?
Beechams Cold + Flu Remedies
Member Name: marandina
Beechams Cold + Flu Remedies
Date: 10/01/08, updated on 11/01/08 (231 review reads)
Advantages: Tastes nice
Disadvantages: Doesn't really work
I'm sick. There you have it, I've said it now. For the record, I don't generally get sick. I'm really quite healthy y'know but this year I picked up a sickness bug some time on Boxing Day and I can't fu...lipping get rid of it even now. Things seem to have settled into a mere cold now as opposed to anything more extravagant and at least it wasn't that projectile vomiting that was...erm....spreading across the country (ewwww...picture that). So anyway, I'm taking Beechams Cold and Flu Hot lemon to ease the pain of my manflu *reader rolls eyes*
For the princely sum of £1.80 I got a wee cardboard box with a piccie of a mug with steam coming out of the top and a couple of lemons out in front...just in case you missed the lemon association with this product. Your best part of £2 will get you 10 sachets and the product trade mark is Beechams who are part of the mega conglomerate Glaxosmithkline, a HUGE player in the pharmaceuticals market. Needless to say, both the brand name and the company have been around for years and are generally trusted when it comes to medicines.
To imbibe this product, basically, you pour boiling water into a mug, stir and sip away to your heart's content. As it contains paracetamol, there is a limit on the amount you can take i.e. no more than every four hours up to a maximum of 6 sachets in a 24 hour period. This is designed for adults and children over 12 years of age and if symptoms persist, you are recommended to go and see your doctor (like wot I did only to be prescribed antibiotics that had a rather horrible side effect so I stopped taking 'em after a couple of days and preferred to continue suffering instead. Brave, aren't I?)
The box tells you that this will help with the symptoms of fever, headache, aching limbs, blocked nose, sore throat pain, painful sinuses and shivers. You can add sugar to taste if you find it too bitter, what with the main constituent making it taste like lemon. Each 6g sachet contains paracetamol 600mg, Ascorbic acid (vitamin C) 40mg, Phenylephrine Hydrochloride 10mg along with sucrose and the sachets are meant to be kept at below 25°C, otherwise the chemical ingredients start to break down. Personally, I don't add sugar because hard men like me don't need such airy fairy additions but you may not be as tough as granite like me so knock yerself out. I have to say, I do like the taste.
Where can you purchase this miracle cure, I hear you cry? Well, places like Boots and Superdrug will sell it along with most good chemists and some bad ones too. It should be available on shelves in most supermarkets e.g. Tesco and the like. Aaaaaaand does it work? Well, does it? Nah, not really. It's a bit of a placebo. I only bought it because I was too tight to buy the Lemsip Max Strength capsules that retail in excess of £3 a box and I didn't feel like paying that much. If you want a product that will help then the max strength capsules contain caffeine amongst other things that gives you a short, sharp lift and saved my life when I went to New York a few years ago. Sure, the paracetamol will ease the pain a little (it being a pain reliever) and the ascorbic acid will help with a sore throat but if you have problems with your sinuses I was recommended to put my head over a bowl of hot water, head covered with a towel to allow the steam to clear my sinuses with this being a natural way to shift the problem rather than resorting to products like Sudafed.
All in all, not really recommended unless you want to feel better for taking something like me so spend a bit more on summat that actually works like the capsules mentioned above :o)
Thanks for reading
Glaxosmithkline Consumer Healthcare, Brentford, TW8 9GS.
Summary: Overview of product